Semiparametric Efficiency Bounds and Efficient Estimation of Discrete Duration Models with Unspecified Hazard Rate
Sadat Reza and
Paul Rilstone
Econometric Reviews, 2016, vol. 35, issue 5, 693-726
Abstract:
We consider semiparametric estimation of discrete duration models whose hazard rate can be characterized as an unknown transformation of a parametric index of the observable covariates and elapsed spell length. The information matrix is derived. In the case of separable duration dependence the information matrix for the parameters of the index is singular. In that situation, the information matrix for the regression component of the hazard function is derived. The information matrix is also singular when individual--specific/time--invariant unobserved errors are introduced. We develop --consistent estimators for those instances when the information matrix is nonsingular. Less--than-- --consistent estimators of the duration dependence component of the hazard rate of the separable model are developed. Simulations and an application to strike durations illustrate the viability of the approach.
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://hdl.handle.net/10.1080/07474938.2014.966637 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:emetrv:v:35:y:2016:i:5:p:693-726
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/LECR20
DOI: 10.1080/07474938.2014.966637
Access Statistics for this article
Econometric Reviews is currently edited by Dr. Essie Maasoumi
More articles in Econometric Reviews from Taylor & Francis Journals
Bibliographic data for series maintained by ().